Hi! Many thanks for your question on eHealth forum!
The symptoms (stomach pain, vomiting, diarrhea) look more like food poisoning or gastroenteritis too. Take an OTC lactobacillus preparation and yoghurt with your meals. Drink plenty of fluids. Eat light, do not stay hungry but eat simple things like toast, porridge, cereals, crackers etc. Take ORS. Take over the counter antacid and antiemetic (this SOS for vomiting).
Watch out for a day or two with this treatment. If still the symptoms persist, then you may need an antibiotic for the gut and would need to see a doctor. If after the antibiotic course too the symptoms persist, then there is a chance that you have developed either IBS or some food intolerance. In that case you would need to consult a gastroenterologist.
Please go through as advised. In all probability things will settle down. At any time you feel that symptoms are worsening (more than 8-10 loose stools in 24 hrs, vomiting, feeling faint, high fever etc) please go to the ER. Take care!
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Nausea , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.